MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT
Model Number BCI602 BONE CONDUCTION IMPLANT
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation results are indicative of a broken coil wire.As the device was already not working at activation it is assumed that the implant was inadvertently exposed to significant mechanical stress during the implantation surgery which likely led to the observed device malfunction.Chronic movement of the device after implantation might have contributed to the observed outcome.The problems given in the recipient report seem to be congruent with the damage found.This is a combined initial and final report.
 
Event or Problem Description
During first fitting of the device the user was not able to detect any sound when the device was stimulated directly.The user has been re-implanted.

Brand Name
BONEBRIDGE
Common Device Name
BCI BONE CONDUCTION IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24342719
Report Number9710014-2026-00151
Device Sequence Number10041135
Product Code PFO
UDI-Device Identifier09008737524838
UDI-Public(01)09008737524838
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBCI602 BONE CONDUCTION IMPLANT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale